Live Help


Forum Jump
Post New Thread  Reply
Old 09-07-2008, 12:40 PM   #1
metoyou
 
Join Date: Jul 2008
Triggering (ED) - Does sertraline medication cause weight gain

Hi. I'm very new to this website.
I've just been diagnosed with Night Eating Syndrome, after battling with Anorexia for 20 years.

I've been advised by my therapist to take Sertraline, but I'm scared alot that it may cause wieght gain. Please will someone share their experiences on this medication, as I'm so worried about taking it, but I feel it MAY get me out of this NES mess that I'm in.

Are the other side-effects of the medication quite bad too? I'm not very good with medication, due to poor digestive system, so I'm nervous about taking it.

Please will someone come forward to share their views and experiences, as I feel so alone at the moment.

Thanks.
Metoyou.

metoyou is offline   Reply With Quote
Old 09-07-2008, 12:56 PM   #2
metoyou
 
Join Date: Jul 2008
Thanks alot crazy rabbit lady

I'm so plaesed that you replied to me so quickly.
I really am worried about this NES that I've developed. It's scaring the living pants out of me.

I would NEVER EVER touch any medication. But now that I'm so desperate to get out of this mess, i'll take anything.

Medication scares me coz of the side-effects. I am releived to know that at least it will not cause wieght gain.

Yes I will go on the ED section, and hopefully get some much needed support from there, about NES.

Take care, and I wish you all the best in your recovery too. Please keep posting, and let me know anything else that I may find helpful about Sertraline.
Thanks alot for replying to me. It feels like you've lifted a huge weight off my shoulder.

Always,
metoyou.

metoyou is offline   Reply With Quote
Old 09-07-2008, 01:33 PM   #3
Psychedelic Doodle Pop
 

I was on sertraline for about a year, and I had no weight gain at all, just my own eating habits (which have always been somewhat skewed). I was 15/16 and at one point on 200mg (which was the highest they could prescribe at my age, the highest adult dose is 250mg, if I remember correctly). I did not experience any added hunger or weight gain. I do not know of anyone else who has had weight gain on this drug. I am very sensitive to side effects, but didn't get any from sertraline.

Hope that helps hun. x

  Reply With Quote
Old 09-07-2008, 05:09 PM   #4
sparkle.
iwannabreakfree
 
sparkle.'s Avatar
 
Join Date: Jul 2006
I am currently:

I've been on Sertraline for about...4 months now, starting on 50mg, up to 100mg the past month. I've not gained any weight from it - I do have an 'ED' though...so that w/could affect things with me.

I hope it helps you, take care xxx




Happy girls are the prettiest girls






sparkle. is offline   Reply With Quote
Old 09-07-2008, 09:59 PM   #5
Starz*
My angel
 
Starz*'s Avatar
 
Join Date: Jul 2007
Location: North West
I am currently:

i had no side effects in the 31/2 yrs i took it

Starz* is offline   Reply With Quote
Old 12-10-2009, 09:51 PM   #6
88shelz
be positive
 
88shelz's Avatar
 
Join Date: Apr 2006
I am currently:

i find with sertrailine i have alot of weight gain...
what if it is taken with propanalol and seroqel?



Some days are still hard but they make the good days seem all the better :)


88shelz is offline   Reply With Quote
Old 13-10-2009, 12:59 PM   #7
DannieGirl
Dannie
 
DannieGirl's Avatar
 
Join Date: Jun 2009
Location: west sussex, uk
I am currently:

i was on sertraline for a year and it actually kept my weight and appitite down..

DannieGirl is offline   Reply With Quote
Old 13-10-2009, 05:51 PM   #8
foxy
This Member is currently Banned
 
Join Date: Sep 2009
Location: nottingham england
I am currently:

i gain weight . an walk 3 to 5 miles a day,also get jiont pain an sexual side effects, carnt fire the white mice sindrome, but sertraline is a cool drug for depression an axierty.

foxy is offline   Reply With Quote
Old 13-10-2009, 09:27 PM   #9
Merc
 
Join Date: May 2004

Quote:
Originally Posted by 88shelz View Post
i find with sertrailine i have alot of weight gain...
what if it is taken with propanalol and seroqel?
^^ just wondered..i ofund no weight gain with sert. but do with the seroquel.
are you sdure yours was the sert?

to the op: can you tell your doc how you fel anbout taking it? caould they prescribve soemthing else?
maybe try it if you can, it may just work and help get out of all this?
gpood liuck
leyt us know ok?

oh, and welcome!

Merc is offline   Reply With Quote
Old 13-10-2009, 09:43 PM   #10
DannieGirl
Dannie
 
DannieGirl's Avatar
 
Join Date: Jun 2009
Location: west sussex, uk
I am currently:

...i'm not finding weight gain on seroquel either...
it's weird....when i was put on sertraline when i was 14 it gave me the shakes and made me throw up anything i ate...so i came off it...
i got put on it when i was 16/17 and it went up to the highest dose, it kept my weight down...but didnt help my depression...i think it made me sh more too...i was on it for over a year and took myself off it..but i didnt get the side effects from the frst time i took it when 14

my seroquel is being doubled up slowly...it's just been up up to 100mg...i've not found i've put on weight...

DannieGirl is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT. The time now is 01:00 AM.

Back to top